MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M006630222B1
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the device was disposed; therefore, no physical analysis of the device can be performed.Additionally, lot traceability was not provided.The lack of lot traceability prevents performing a device history records review for any indication of manufacturing defect or anomaly that could have impacted on the event as reported.A review of the manufacturing processes indicates the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.As noted in the device instructions for use (dfu) warnings, do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement, and/or withdrawal through a metal device may result in destruction and/or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture needle.Manipulate the zipwire hydrophilic guidewire slowly and carefully in the urinary system while confirming the behavior and location of the wire's tip under fluoroscopy.Excessive manipulation of the zipwire hydrophilic guidewire without fluoroscopic confirmation may result in perforation or trauma of the linings or associated tissues, channels or ducts.If any resistance is felt or if the tip's behavior and/or location seem improper, stop manipulating the wire and/or catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the zipwire hydrophilic guidewire's tip, damage to the catheter, or damage to the urinary system.If necessary, remove the zipwire hydrophilic guidewire and ancillary device or scope as a complete unit to avoid complications.The dfu precautions also indicate, the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient.Due to variations in certain catheter tip diameters, abrasion of the hydrophilic coating may occur during manipulation.If any resistance is felt during introduction of the catheter, it is advisable to stop using such catheters.The customer supplied image appears to present cut/skive damage to the polymer jacket material over the distal end of the specimen device distal of the metal cannula/needle the wire is extending through.The complaint is non-verifiable as the product was not returned for evaluation.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appeared that clinical and/or procedural factors may have impacted on the event as reported.If any further information is received, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: it was reported the doctor was using the zip super stiff guidewire to get access and the coating of the wire peeled back.The same issue happened to another doctor when using a scope.These doctors are extremely upset about the coating coming off the wire that they want to change wires to something else.- device issues or patient complications? only device performance issue(s) - what troubleshooting steps took place? n/a - what troubleshooting steps, if any, resolved the issue? what is the next course of action? n/a.Additional event information provided on (b)(6) 2021: was there visible damage to the device and/or its packaging prior to use? i was not there for the case, but to the best of the knowledge there was no damage to the device or the packaging prior to use.What is meant by "the coating of the wire peeled back"? is the metal core wire exposed? what i mean by that is the coating pealed off the wire and the wire was exposed.Please see picture attached.Did this event occur during insertion, advancement or withdrawal? advancement.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
MDR Report Key12076122
Report Number2126666-2021-00022
Device Sequence Number4154605
Product Code EYA
UDI-Device Identifier08714729755326
UDI-Public08714729755326
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM006630222B1
Device Catalogue Number630-222B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2021
Initial Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1